MAUDE Adverse Event Report: ETHICON INC. PROLENE; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE; MESH, SURGICAL, POLYMERIC
Catalog Number PMII
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and mesh was used.It was reported from the analysis of the returned product that confirmed counterfeit product was observed.During market survey, 2 samples of prolene mesh were procured which are suspected to be counterfeit.There were no patient consequences reported.There were no surgical delays reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/1/2026.H6 component code: c22 - photo analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: is there an indication of how the product was distributed? - no is there any indication of the source? - no based on the packaging, is there any indication of which market the original genuine product may have come from? - no was the device used on a patient? if so, was there any patient consequence? - n/a is a photo available of the product? - please see attachment.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.Product code pmii.The sample was visually inspected and compared with the graphics within the internal system, product code pmii, and lot v4002.Upon visual inspection, multiple discrepancies were identified on the labeling, for example product code and brand name size difference, complaint sample barcode is (b)(4) however, actual product barcode is (b)(4) difference in font size, line spacing.Besides that, the direction stitching interlinkage of impacted mesh is vertical however for jnj mesh it is horizontal.Two photos were provided showing the same conditions of the returned samples.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one unopened sample was received for analysis.Product code pmii.The sample was visually inspected and compared with the graphics within the internal system, product code pmii, and lot v4002.Upon visual inspection, multiple discrepancies were identified on the labeling, for example product code and brand name size difference, complaint sample barcode is (b)(4) however, actual product barcode is (b)(4), difference in font size, line spacing.Besides that, the direction stitching interlinkage of impacted mesh is vertical however for jnj mesh it is horizontal.Two photos were provided showing the same conditions of the returned samples.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PROLENE
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-AURANGABAD INDIA
b-15/1, midc area
waluj
aurangabad
IN  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25681476
Report Number2210968-2026-06952
Device Sequence Number9731379
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public(01)10705031049024(17)290531(10)V4002
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMII
Device Lot NumberV4002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown